Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 154, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2008, 4:35 PM CDT for Sedgwick County, Kansas. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 4:35 PM CDT (21:35 UTC)
- Expired
- May 26, 2008, 5:26 PM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sedgwick County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:00 PM CDT | HAIL 1 | East Wichita, KS | REPORTED NEAR THE INTERSECTION OF HARRY AND OLIVER. |
| May 26, 5:00 PM CDT | HAIL 1.75 | 1 S East Wichita, KS | AT PAWNEE AND SENECA. FROM KWCH-TV |
| May 26, 5:02 PM CDT | HAIL 1.5 | Downtown Wichita, KS | AT WATER AND KELLOGG. FROM KAKE TV. |
| May 26, 5:02 PM CDT | HAIL 1.75 | South Wichita, KS | GOLFBALL SIZED HAIL AT 31ST AND MERIDIAN |
| May 26, 5:08 PM CDT | HAIL 1.5 | East Wichita, KS | AT 47TH AND PAWNEE. FROM KAKE TV. |
| May 26, 5:09 PM CDT | HAIL 1 | East Wichita, KS | REPORTED BY OFF DUTY NWS EMPLOYEE NEAR THE INTERSECTION OF HILLSIDE AND DOUGLAS. |
| May 26, 5:11 PM CDT | HAIL 1 | 1 E Downtown Wichita, KS | HALF COVERING THE GROUND AT 9TH AND ARMOUR. FROM KWCH-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2283 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 27.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 262135 SVRICT KSC173-262230- /O.NEW.KICT.SV.W.0154.080526T2135Z-080526T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 435 PM CDT MON MAY 26 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 530 PM CDT. * AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CLEARWATER...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... JABARA AIRPORT...NORTHEAST WICHITA...(3KM)JABARA ARPT... (IAB)MCCONNELL AFB...(ICT)WICHITA ARPT...BEL AIRE...CLEARWATER... EASTBOROUGH...HAYSVILLE...VIOLA...WICHITA...SOUTH WICHITA...WICHITA MID CONTINENT AIRPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3787 9715 3762 9714 3747 9741 3747 9771 TIME...MOT...LOC 2135Z 229DEG 22KT 3753 9745 $$ COX
3 follow-up statements
000 WWUS53 KICT 262156 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 456 PM CDT MON MAY 26 2008 KSC173-262230- /O.CON.KICT.SV.W.0154.000000T0000Z-080526T2230Z/ SEDGWICK KS- 456 PM CDT MON MAY 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SEDGWICK COUNTY UNTIL 530 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR HAYSVILLE...OR 6 MILES SOUTH OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR EAST WICHITA BY 510 PM CDT. NEAR NORTHEAST WICHITA BY 520 PM CDT. THE TOWNS OF OAKLAWN...BEL AIRE AND JABARA AIRPORT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3787 9715 3762 9714 3747 9741 3747 9771 TIME...MOT...LOC 2156Z 229DEG 22KT 3761 9733 $$ LAWSON
000 WWUS53 KICT 262214 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 514 PM CDT MON MAY 26 2008 KSC173-262230- /O.CON.KICT.SV.W.0154.000000T0000Z-080526T2230Z/ SEDGWICK KS- 514 PM CDT MON MAY 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SEDGWICK COUNTY UNTIL 530 PM CDT... AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR EAST WICHITA...OR NEAR DOWNTOWN WICHITA...MOVING NORTHEAST AT 26 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR NORTHEAST WICHITA BY 520 PM CDT. THE TOWNS OF BEL AIRE AND JABARA AIRPORT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3787 9715 3762 9714 3747 9741 3747 9771 TIME...MOT...LOC 2214Z 219DEG 23KT 3772 9722 $$ LAWSON
000 WWUS53 KICT 262226 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 526 PM CDT MON MAY 26 2008 KSC173-262236- /O.CAN.KICT.SV.W.0154.000000T0000Z-080526T2230Z/ SEDGWICK KS- 526 PM CDT MON MAY 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY HAS BEEN CANCELLED... AT 522 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3787 9715 3762 9714 3747 9741 3747 9771 TIME...MOT...LOC 2226Z 219DEG 23KT 3778 9716 $$ LAWSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:01 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 26, 3:01 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 PM CDT MON MAY 26 2008 .DISCUSSION... VERY CHALLENGING FIRST PERIOD FORECAST WITH SEVERE CONVECTION AND FLOODING POSSIBLE. SYNOPSIS: CURRENTLY HAVE A WARM FRONT SAGGING DOWN FROM THE NORTH AND EXTENDS FROM JUST NORTH OF KSLN TO NORTH OF KDDC. AN AXIS OF DEEPER MOISTURE...EVIDENT BY BETTER CU FIELD...EXTENDS FROM THE TX PANHANDLE AND INTO THE WESTERN PORTION OF FORECAST AREA. WATER VAPOR IMAGERY SHOWS THE MAIN UPPER ENERGY SITUATED NORTHWEST OF THE FOUR CORNERS REGION WITH A SPEED MAX ROTATING AROUND THE SOUTHERN END OF THE TROUGH. TONIGHT: CONVECTION OVER EASTERN KANSAS HAS BEEN DRIVEN BY ISENTROPIC LIFT ALONG THE 310-315K SURFACE. THIS ACTIVITY KICKED OUT AN OUTFLOW BOUNDARY CAUSING ADDITIONAL ELEVATED STORMS TO DEVELOP THIS AFTERNOON. CONVECTIVE TREND CONFIDENCE IS HIGHEST WITH ACTIVITY TO CONTINUE/BECOME MORE WIDESPREAD NORTH OF THE CURRENTLY OUTFLOW BOUNDARY...OR CLOSER TO WARM FRONT OVER SOUTH CENTRAL/SE KS THIS EVENING. WITH SAGGING SYNOPTIC BOUNDARY AND LOW LEVEL JET CONVERGING ALONG THIS FEATURE...A CLASSIC FLOODING SCENARIO IS SETTING UP FOR EASTERN PORTIONS OF FORECAST AREA. WITH GROUNDS ALREADY SATURATED FROM STORMS THIS MORNING...WILL GO WITH A FLOOD WATCH FOR BASICALLY THE EASTERN HALF OF THE FORECAST AREA THROUGH 18Z TUE. WITH EXPECTED RAINFALL OVERNIGHT...AM CONFIDENT WELL GET INTO SOME RIVER FLOODING FOR AREAS OF SE KS OVERNIGHT INTO TUE. CONFIDENCE IN CONVECTIVE TRENDS DECREASES WITH THE ACTIVITY FURTHER WEST. STORMS HAVE STARTED TO DEVELOP IN THE DEEPER MOISTURE OVER THE TX PANHANDLE BUT THERE DOESNT APPEAR TO BE A WELL DEFINED BOUNDARY TO FOCUS ACTIVITY ON...WITH THE DRYLINE MUCH FURTHER WEST. CURRENT THINKING IS THAT STORMS WILL FESTER OVER SOUTHERN AND SW PORTION OF FORECAST AREA ALONG THE OUTFLOW BOUNDARY WITH HAIL BEING THE MAIN THREAT. FEEL THE MORE WIDESPREAD ACTIVITY WILL COME CLOSE TO OR A BIT AFTER 00Z AS LOW LEVEL JET GETS CRANKED UP. HAIL AND HIGH WINDS WILL BE THE MAIN THREAT FOR ANY STORM OVERNIGHT. FEEL THE BEST TOR THREAT WILL BE THROUGH 03Z WITH STORMS THAT DEVELOP WEST OF FORECAST AREA THIS AFTERNOON AND MOVE INTO THE WESTERN FRINGES OF FORECAST AREA. TUE-THU: SYNOPTIC FRONT WILL CONTINUE ITS JOURNEY SOUTH ON TUE AND BY 00Z WED WILL BE SITUATED FROM NEAR KCNU TO NEAR KOKC. SHOWERS AND STORMS WILL CONTINUE TO FESTER ALONG AND JUST BEHIND THE FRONT. THEREFORE SE KS WILL HAVE THE BEST SHOT AT MORE WIDESPREAD SHOWERS AND STORMS TUE AND A CONTINUED FLOODING THREAT. ALSO CANT RULE OUT SOME HAILERS OVER SE KS DURING THE DAY TUE WITH LOW LEVEL MOISTURE STAYING AROUND. BY 12Z WED THE SURFACE FRONT WILL BE SOUTH OF THE FORECAST AREA AND WILL JUST LINGER A SLIGHT CHANCE OVER EXTREME SE KS FOR ANYTHING STAYING JUST NORTH OF THE FRONT. ANOTHER UPPER WAVE WILL BE APPROACHING THE DESERT SOUTHWEST ON TUE WITH AN UPPER RIDGE SITUATED OVER THE CENTRAL PLAINS. THIS WILL ALLOW HIGH PRESSURE TO REMAIN OVER THE EASTERN HALF OF KANSAS WITH RETURN FLOW STARTING BACK UP FOR THE WESTERN HALF. WITH EXPECTED RIDGE OVER AREA...WILL LEAVE FORECAST DRY FOR THU AND THU NIGHT. FRI-MON: BOTH ECMWF AND GFS AGREE ON LIFTING THE UPPER WAVE TO OUR SW INTO EXTREME NW KS/NE DURING THE DAY FRI. AS THIS FEATURE CONTINUES EAST...IT WILL DRAG A SURFACE TROUGH DOWN THROUGH THE AREA ON FRI NIGHT. THEREFORE WILL CONTINUE PRECIP CHANCES OVER THE ENTIRE AREA FOR FRI NIGHT. THE UPPER PATTERN WILL REMAIN PROGRESSIVE AS THIS WAVE QUICKLY MOVES OFF GIVING WAY TO WEAK UPPER RIDGING OVER THE AREA THROUGH THE WEEKEND...KEEPING PRECIP OUT OF THE FORECAST. A DEEPER AND MORE POWERFUL UPPER WAVE WILL MOVE ON SHORE ON MON...POSSIBLY GETTING US BACK INTO SEVERE WEATHER MODE FOR THE BEGINNING/MIDDLE OF NEXT WEEK. CONFIDENCE IS HIGH THAT TEMPS THROUGH THESE PERIODS WILL BE ABOVE NORMAL WITH HIGHS IN THE 80S AND 90S. LAWSON && .AVIATION... FOR THE 18Z TAF SUITE. CURRENT CONVECTION ACROSS SOUTHEAST KS CONTINUES TO DIMINISH AT THIS TIME. WILL KEEP SOME VCTS IN THE KCNU TAF FOR AT LEAST THE NEXT COUPLE OF HOURS UNTIL THIS CONVECTION COMES TO AN END. ALSO NOTED SOME MVFR CEILINGS ACROSS CENTRAL AND SOUTH CENTRAL KS. EXPECT THIS CLOUD COVER TO SLOWLY BURN OFF AS THE AFTERNOON PROGRESSES. ATTENTION THEN SHIFTS TO CONVECTION CHANCES TO THE WEST OF KHUT/KRSL AND KICT THIS EVENING. WILL GO WITH VCTS NEAR THESE AREA AFTER 23Z AND EXTEND IT UNTIL 06Z AS CONVECTION IS PROGGED TO MOVE ACROSS MOST OF CENTRAL AND SOUTH KS DURING THE EVENING HOURS. WILL ALSO INCLUDE A TEMPO GROUP FOR SOME VARIABLE GUSTY WINDS AND REDUCE VISIBILITIES TO MVFR WITH SOME STRONGER STORMS EXPECTED TO MOVE ACROSS KHUT/KICT AREAS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 75 54 72 / 80 30 30 10 HUTCHINSON 64 70 50 69 / 80 30 20 10 NEWTON 66 73 52 71 / 80 30 20 10 ELDORADO 68 76 54 72 / 80 40 30 10 WINFIELD-KWLD 70 78 56 74 / 70 30 30 10 RUSSELL 56 62 45 68 / 80 30 20 10 GREAT BEND 58 63 46 68 / 80 30 20 10 SALINA 63 64 48 70 / 80 30 20 10 MCPHERSON 64 69 49 70 / 80 30 20 10 COFFEYVILLE 71 81 59 76 / 70 60 50 20 CHANUTE 69 79 56 74 / 70 50 40 20 IOLA 68 78 54 73 / 80 50 30 20 PARSONS-KPPF 70 80 58 75 / 70 60 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-069>072- 093>096-098>100. &&
Hazardous weather outlook, May 26, 3:50 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 350 PM CDT MON MAY 26 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 539 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE....TONIGHT STORMS ARE EXPECTED TO DEVELOP ALONG AN OUTFLOW BOUNDARY AND WARM FRONT LATE THIS AFTERNOON AND ARE EXPECTED TO BECOME MORE NUMEROUS TOWARD SUNSET AS THE SURFACE FRONT TRACKS FURTHER SOUTH. ANY STORM THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO GOLF BALL SIZE AND WINDS TO 60 MPH. THE HIGHEST SEVERE POTENTIAL WILL BE FOR LOCATIONS ALONG AND WEST OF INTERSTATE 135 AS STORMS TO OR WEST MOVE INTO THE AREA. THIS IS ALSO THE LOCATION WHERE A TORNADO CAN NOT BE RULED OUT THROUGH 10 PM. WITH GROUNDS SATURATED FROM RAINS OVER THE PAST COUPLE OF DAYS...ANY ADDITIONAL RAINFALL WILL CAUSE FLOODING OVERNIGHT INTO TUESDAY...WITH SOME RIVER FLOODING POSSIBLE OVER EASTERN KANSAS. PLEASE SEE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE FROM EUREKA TO ELDORADO TO WELLINGTON TUESDAY AFTERNOON AND EVENING. THE EXTENT AND MAGNITUDE OF THE SEVERE THREAT IS HIGHLY DEPENDENT ON WHAT HAPPENS MONDAY NIGHT. FLOODING WILL ALSO BE POSSIBLE TUESDAY FROM HEAVY RAINS OVERNIGHT. PLEASE SEE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. THUNDERSTORMS WILL ALSO AFFECT THE AREA FRIDAY NIGHT. LATER OUTLOOKS WILL CONTAIN MORE DETAILED INFORMATION. PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES TODAY...MAKE SURE YOU HAVE ACCESS TO WATCHES AND WARNINGS...AND PLAN OF WHAT YOU WILL DO IF SEVERE WEATHER THREATENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS CENTRAL KANSAS... AND OVER THE ENTIRE AREA TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST KANSAS ON TUESDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/LAWSON
In the hours before
Local storm report, May 26, 3:27 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN 1 W WELLINGTON 37.27N 97.41W
05/26/2008 M1.50 INCH SUMNER KS TRAINED SPOTTER
MOST OF THE RAIN FELL IN THE LAST HOUR.
&&
LFWLocal storm report, May 26, 3:34 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 W WELLINGTON 37.27N 97.41W
05/26/2008 M1.50 INCH SUMNER KS TRAINED SPOTTER
MOST OF THE RAIN FELL IN THE LAST HOUR.
&&
LFWLocal storm report, May 26, 3:42 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLOOD WELLINGTON 37.27N 97.40W
05/26/2008 SUMNER KS LAW ENFORCEMENT
STREET FLOODING IN CITY.
&&
LFWSpecial weather statement, May 26, 4:04 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 404 PM CDT MON MAY 26 2008 KSZ032-047-048-262130- BARTON-ELLSWORTH-RUSSELL- 404 PM CDT MON MAY 26 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON...ELLSWORTH AND RUSSELL COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HOLYROOD...OR 10 MILES SOUTH OF WILSON...AND MOVING NORTHEAST AT 28 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Local storm report, May 26, 4:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 1 E WINFIELD 37.27N 96.95W
05/26/2008 E0.88 INCH COWLEY KS BROADCAST MEDIA
FROM KAKE TV.
&&
BDKLocal storm report, May 26, 4:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WINFIELD 37.27N 96.97W
05/26/2008 E0.88 INCH COWLEY KS BROADCAST MEDIA
FROM KSN-TV.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | ICT | Saline | 30 min |
| May 25, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 43 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 91 min |
| May 25, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 51 min |
| May 25, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 45 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 65 min |
| May 25, 7:52 PM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, McPherson, Reno, Rice, Saline | 3 hr |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 59 min |
| May 25, 8:40 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 19 min |
| May 25, 8:54 PM CDT | Tornado Warning | ICT | Harvey, Marion | 36 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 85 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 55 min |
| May 25, 9:59 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 25, 10:05 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 55 min |
| May 25, 10:21 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 8 hr |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 39 min |
| May 25, 10:48 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 8 hr |
| May 25, 11:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| May 25, 11:21 PM CDT | Tornado Warning | ICT | Butler | 39 min |
| May 25, 11:32 PM CDT | Tornado Warning | ICT | Butler | 28 min |
| May 25, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Elk, Greenwood | 68 min |
| May 25, 11:47 PM CDT | Tornado Warning | ICT | Elk, Greenwood | 28 min |
| May 26, 10:27 AM CDT | Areal Flood Warning | ICT | Greenwood, Montgomery, Wilson | 5 hr |
| May 26, 1:00 PM CDT | Flash Flood Warning | ICT | Montgomery, Wilson | 7 hr |
| May 26, 1:06 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| May 26, 1:49 PM CDT | Areal Flood Warning | ICT | Elk | 5 hr |
| May 26, 2:09 PM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| May 26, 2:18 PM CDT | River Flood Warning | ICT | Chase, Lyon | 30 hr |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 38 min |
| May 26, 3:44 PM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 30 hr |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| May 26, 4:00 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 55 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 24 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| May 26, 5:24 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 64 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 26, 5:33 PM CDT | Flash Flood Warning | ICT | Sumner | 4 hr |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 55 min |
| May 26, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 26, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 61 min |
| May 26, 6:30 PM CDT | Areal Flood Warning | ICT | Ellsworth | 5 hr |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.